Jump to content


Photo

Any Advise On A Effective Medicine Treatment? Really Need Help Plz


  • Please log in to reply
10 replies to this topic

#1 nike0518

nike0518

    Member

  • Members
  • 43 posts
  • Gender:Male
  • Location:dallas, texas

Posted 10 May 2013 - 05:34 PM

ritalin im taking (20mg er) 3xs a day is really dehydrating me badd. the more a day the more dehydrated i get and my question is wouldnt it be better for me to get a higher dosage? that way i could mayb only have to take two a day?

 

I drink water and all but man I have to drink alot of water throughout the day and my meds still aint strong enough (for me)...

 

and if you all dont mind me asking another question is i cant seem to focus on my homework and finish in a reasonable amount of time... ( i take forever for easy assignments that i should not waste a whole day doing) 

 

any tips please?



#2 doinmdarndest

doinmdarndest

    Member

  • Banned
  • 156 posts
  • Gender:Male
  • Location:n california
  • Interests:construction kayaking bowling cool old stuff my wonderful little blonde gal

Posted 10 May 2013 - 08:15 PM

the md tried 'vigils, right?  try adderall.



#3 nike0518

nike0518

    Member

  • Members
  • 43 posts
  • Gender:Male
  • Location:dallas, texas

Posted 10 May 2013 - 08:27 PM

yeah ive tried nuvigil on 150 mg 2xs a day but wasnt enough for me and i preferred a stimulant like ritalin

 

i would like to give it a shot but i heard bad things about adderall like its very addicting etc.?

and if i ask the dr. isnt gonna raise my dose and will just let me 'expeirement same dose but diff med) 

and all of these failed "expeirements"are really exhausting for me but i will give a shot to it



#4 sk8aplexy

sk8aplexy

    Member

  • Members
  • 336 posts
  • Gender:Male
  • Location:IN
  • Interests:Balance & Proportion of Tacos. Care & Respecting. Pools & Concrete Skateboarding. Observing & Contemplating. Future & Traveling. Technology & Evolving. Philosophy & Words...

Posted 10 May 2013 - 11:34 PM

The only real help I've found, due to bad reactions and/or negative 'not fun' side effects from the meds which I've tried, has been from lifestyle adjustments.

Within the forum I've posted in regard to such many times; yet such (including below) are what has helped me, and we are all different so it all varies from one to the other... 

Food is hugely relevant and important for benefits to occur, such is difficult and a continual juggle, or at least for a long stretch into finding then developing what works for you, best.

Sleep hygiene is definitely a big factor and consist of many elements: comfort, quiet, dark, pretty strict routine, length/s, when needed, as needed, etc...

Maintaining minimal stress plus anxiety level/s, is very important, especially for my Cataplexy to remain more minimal.

Acupuncture has benefited me, along with some occasional cupping (yet, 'cupping' I am not necessarily recommending, I have other health matters which play into it all).

Gaining knowledge with understanding of the disease, reading others experiences and recommendations, building awareness of my own condition/symptoms/much more and recognition has hugely helped me to be able to gauge things as well as manage or juggle the many things; relating to the symptoms and disease.

 

Here's an interesting article I just came across, a few minutes ago (not necessarily relating directly to Narcolepsy, but I found it interesting as it is describing a lot of helpful lifestyle type adjustments or strategies, which seem fitting, all relating back to sleep):

http://www.medscape....warticle/803722

 

The best of luck.



#5 doinmdarndest

doinmdarndest

    Member

  • Banned
  • 156 posts
  • Gender:Male
  • Location:n california
  • Interests:construction kayaking bowling cool old stuff my wonderful little blonde gal

Posted 11 May 2013 - 12:49 AM

everybody's different.  i like heavy foods too much to change my diet (although sk8aplexy's red lentil dish sounds good, might try it instead of freid chichen for supper tomorrow) and amphetamines fit me like a glove.  the word adiction is not applicable to the use of stimulants to offset eds/fatigue.

 

if they work and you need them to stay wakeful/normal they are medicine.  and if you need more to remain wakeful/normal you are no more 'drug dependant' than a heart patient needing nitro glycirine or  a diabetic needing insulin. 

 

you must be disciplined/mentally healthy and mentally strong to take amphetamines for any reason.  otherwise they can walk away with you.  foul up your program w/paranoia and delusional thought.  i found it necessary to maintain a vigil against these at all times, forcing myself not to respond to these events when taking place from amphetamines.  it took years but these effects  gradually went away in my case. 

 

the amphetamines are a two edged sword; they aren't for everybody.  they work for me. yet they are a lesser evil at best.  to be cured would be better but they don't have that yet.



#6 napper3

napper3

    Member

  • Members
  • 10 posts
  • Gender:Female

Posted 11 May 2013 - 08:05 PM

I have been trying to cut the caffeine and adding excersize. Noticing some improvement. Adderral caused extreme dry mouth , xyrem increased blood pressure neither worked well. Just started provigil, praying for a more productive and normal life.

#7 e.lena

e.lena

    Member

  • Members
  • 8 posts
  • Gender:Female
  • Location:Jacksonville, FL
  • Interests:Healthy lifestyle, exercise, being independent forever!

Posted 12 May 2013 - 07:09 PM

60 mg per day is the maximum dose that can safely be taken per day. I took Ritalin for about 6 years and had to switch to dextroamphetamine. Adderall did not work for me. Provigil caused bruising all over my body. I'm not sure how bad your symptoms are, how long you've been treated, or what you have already tried. All stimulants cause dehydration, so keep a waterbottle with you at all times. 



#8 nike0518

nike0518

    Member

  • Members
  • 43 posts
  • Gender:Male
  • Location:dallas, texas

Posted 14 May 2013 - 03:32 PM

How do you all deal with the feeling of time passing very quickly? That's what I feel and can't finish hw BC of it

#9 doinmdarndest

doinmdarndest

    Member

  • Banned
  • 156 posts
  • Gender:Male
  • Location:n california
  • Interests:construction kayaking bowling cool old stuff my wonderful little blonde gal

Posted 15 May 2013 - 02:22 AM

60 mg per day is the maximum dose that can safely be taken per day. I took Ritalin for about 6 years and had to switch to dextroamphetamine. Adderall did not work for me. Provigil caused bruising all over my body. I'm not sure how bad your symptoms are, how long you've been treated, or what you have already tried. All stimulants cause dehydration, so keep a waterbottle with you at all times. 

60 mg/d is NOT the maximum dose that can be safely taken per day for all of us.  



#10 nike0518

nike0518

    Member

  • Members
  • 43 posts
  • Gender:Male
  • Location:dallas, texas

Posted 17 May 2013 - 04:18 PM

I'm planning on asking my Dr for a combo of ritalin & nuvigil (which I found more effective on my own terms...)

#11 Kellie

Kellie

    Member

  • Members
  • 10 posts

Posted 17 May 2013 - 07:50 PM

I prefer provigil to nuvigil because provigil can be taken more than once a day. When I was prescribed nuvigil I was already comfortable and doing great with provigil but my dr wanted me to try nuvigil because it last all day and he said it only has to be taken once. I felt like it defiantly lasted longer than provigil but still felt like it wore off long before the end of my day. I was taking provigil 200mg at 7am and 200mg at 2pm before I started xyrem. Now with xyrem I can't take 200mg because I will feel over stimulated and it's just too much. Now, I take 100mg as needed.